ISCATECH   Bedoukian   RussellIPM   Piezoelectric Micro-Sprayer


Home
Animal Taxa
Plant Taxa
Semiochemicals
Floral Compounds
Semiochemical Detail
Semiochemicals & Taxa
Synthesis
Control
Invasive spp.
References

Abstract

Guide

Chemtica
Biochemtech
AlphaScents
U-Chemo
BIOHOME
Print
Email to a Friend
Kindly Donate for The Pherobase

« Previous AbstractAbdominal compartment syndrome during hip arthroscopy    Next AbstractEvaluation of the LMA Supreme in 100 non-paralysed patients »

Anaesthesia


Title:Myocardial infarction associated with the administration of intravenous ephedrine and metaraminol for spinal-induced hypotension
Author(s):Khavandi, A. Gatward, J. J. Whitaker, J. Walker, P.
Address:Department of Cardiology, Southmead Hospital, North Bristol NHS Trust, Southmead Road, Bristol BS10 5NB, UK.
Year:2009 May
Journal Title:Anaesthesia
Page Number:563-6
Language:eng
Volume:64
Issue:5
ISSN/ISBN:1365-2044 (Electronic). 0003-2409 (Linking)
Abstract:A 31-year-old female with no risk factors for cardiac disease suffered a peri-operative myocardial infarction during an elective gynaecological procedure under spinal anaesthesia. The timing and nature of cardiac symptoms suggest that the myocardial infarction was caused by coronary artery vasospasm secondary to ephedrine and/or metaraminol, which were administered to treat spinal-induced hypotension. We review the recent literature and case reports on myocardial infarction attributed to sympathomimetic drugs, and recommend the use of sublingual or intravenous nitrates when signs or symptoms of coronary arterial vasospasm become evident during their use.

 
Back to top
 
Citation: El-Sayed AM 2021. The Pherobase: Database of Pheromones and Semiochemicals. <http://www.pherobase.com>.
© 2003-2021 The Pherobase - Extensive Database of Pheromones and Semiochemicals. Ashraf M. El-Sayed.
Page created on 23-01-2021